Volume 14, Issue 4-5
Maximal Lp Error Analysis of FEMs for Nonlinear Parabolic Equations with Nonsmooth Coefficients

Buyang Li & Weiwei Sun

Int. J. Numer. Anal. Mod., 14 (2017), pp. 670-687

Published online: 2017-08

Preview Purchase PDF 3 2532
Export citation
  • Abstract

The paper is concerned with L^p error analysis of semi-discrete Galerkin FEMs for nonlinear parabolic equations. The classical energy approach relies heavily on the strong regularity assumption of the diffusion coefficient, which may not be satisfied in many physical applications. Here we focus our attention on a general nonlinear parabolic equation (or system) in a convex polygon or polyhedron with a nonlinear and Lipschitz continuous diffusion coefficient. We first establish the discrete maximal Lp-regularity for a linear parabolic equation with time-dependent diffusion coefficients in L∞(0,T;W^{1,N+∈}) ∩ C(\overline{\Omega} × [0,T]) for some ∈ › 0, where N denotes the dimension of the domain, while previous analyses were restricted to the problem with certain stronger regularity assumption. With the proved discrete maximal L^p-regularity, we then establish an optimal L^p error estimate and an almost optimal L^∞ error estimate of the finite element solution for the nonlinear parabolic equation.

  • Keywords

Finite element method nonlinear parabolic equation polyhedron nonsmooth coefficients maximal L^p-regularity optimal error estimate

  • AMS Subject Headings

65M12 65M15 65M60

  • Copyright

COPYRIGHT: © Global Science Press

  • Email address
  • BibTex
  • RIS
  • TXT
@Article{IJNAM-14-670, author = {Buyang Li and Weiwei Sun}, title = {Maximal Lp Error Analysis of FEMs for Nonlinear Parabolic Equations with Nonsmooth Coefficients}, journal = {International Journal of Numerical Analysis and Modeling}, year = {2017}, volume = {14}, number = {4-5}, pages = {670--687}, abstract = {The paper is concerned with L^p error analysis of semi-discrete Galerkin FEMs for nonlinear parabolic equations. The classical energy approach relies heavily on the strong regularity assumption of the diffusion coefficient, which may not be satisfied in many physical applications. Here we focus our attention on a general nonlinear parabolic equation (or system) in a convex polygon or polyhedron with a nonlinear and Lipschitz continuous diffusion coefficient. We first establish the discrete maximal Lp-regularity for a linear parabolic equation with time-dependent diffusion coefficients in L∞(0,T;W^{1,N+∈}) ∩ C(\overline{\Omega} × [0,T]) for some ∈ › 0, where N denotes the dimension of the domain, while previous analyses were restricted to the problem with certain stronger regularity assumption. With the proved discrete maximal L^p-regularity, we then establish an optimal L^p error estimate and an almost optimal L^∞ error estimate of the finite element solution for the nonlinear parabolic equation.}, issn = {2617-8710}, doi = {https://doi.org/}, url = {http://global-sci.org/intro/article_detail/ijnam/10055.html} }
TY - JOUR T1 - Maximal Lp Error Analysis of FEMs for Nonlinear Parabolic Equations with Nonsmooth Coefficients AU - Buyang Li & Weiwei Sun JO - International Journal of Numerical Analysis and Modeling VL - 4-5 SP - 670 EP - 687 PY - 2017 DA - 2017/08 SN - 14 DO - http://doi.org/ UR - https://global-sci.org/intro/article_detail/ijnam/10055.html KW - Finite element method KW - nonlinear parabolic equation KW - polyhedron KW - nonsmooth coefficients KW - maximal L^p-regularity KW - optimal error estimate AB - The paper is concerned with L^p error analysis of semi-discrete Galerkin FEMs for nonlinear parabolic equations. The classical energy approach relies heavily on the strong regularity assumption of the diffusion coefficient, which may not be satisfied in many physical applications. Here we focus our attention on a general nonlinear parabolic equation (or system) in a convex polygon or polyhedron with a nonlinear and Lipschitz continuous diffusion coefficient. We first establish the discrete maximal Lp-regularity for a linear parabolic equation with time-dependent diffusion coefficients in L∞(0,T;W^{1,N+∈}) ∩ C(\overline{\Omega} × [0,T]) for some ∈ › 0, where N denotes the dimension of the domain, while previous analyses were restricted to the problem with certain stronger regularity assumption. With the proved discrete maximal L^p-regularity, we then establish an optimal L^p error estimate and an almost optimal L^∞ error estimate of the finite element solution for the nonlinear parabolic equation.
Buyang Li & Weiwei Sun. (1970). Maximal Lp Error Analysis of FEMs for Nonlinear Parabolic Equations with Nonsmooth Coefficients. International Journal of Numerical Analysis and Modeling. 14 (4-5). 670-687. doi:
Copy to clipboard
The citation has been copied to your clipboard